MAUDE Adverse Event Report: S.B.M. SAS PULLUP INSTRUMENTATION; Ø 4.5MM CANNULATED DRILL BIT

S.B.M. SAS PULLUP INSTRUMENTATION; Ø 4.5MM CANNULATED DRILL BIT
Catalog Number PULL000255
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6) 2025 not enough elements to continue our investigations.No photos.Lot number not communicated: waiting for batch number to verify instrument manufacturing data.Instrument was discarded: not available for expertise.Waiting further information on the potential consequences for the patient and the circumstances of the incident.____________________________________________________.
 
Event or Problem Description
Fnconf-25-0031 incident occured in france.Event description communicated."during the ligamentoplasty procedure, the 4.5mm diameter cannulated drill (ref.(b)(6) broke in the patient's knee, with many pieces of metal to be recovered from the patient's knee joint.The instrument broke lengthwise.This incident significantly increased surgery time".
 
Event or Problem Description
Fnconf-25-0031.Incident occured in france.Event description communicated."during the ligamentoplasty procedure, the 4.5mm diameter cannulated drill (ref.Pull000255) broke in the patient's knee, with many pieces of metal to be recovered from the patient's knee joint.The instrument broke lengthwise.This incident significantly increased surgery time".
 
Additional Manufacturer Narrative
20 february 2025: not enough elements to continue our investigations.No photos.Lot number not communicated: waiting for batch number to verify instrument manufacturing data.Instrument was discarded: not available for expertise.Waiting further information on the potential consequences for the patient and the circumstances of the incident.27 may 2025: additional information / result of analysis.Circumstances of the event: "the drill bit exploded in 5 pieces without entering the femur".Lot identification after verification: lot 232764.Device not available for analysis / no photos.Instrument on deposit since january 2024.Review of manufacturing history: drill manufacturing is not considered to be the cause of the failure.Additional analyses: *tests to verify the cutting performance of ligafix instrumentation cutting tools: results in compliance.*check of the minimum thickness at the bottom of the flute after cutting a drill from the same batch / result compliant (>or= 0.35mm for a specification of 0.3mm min).Possible causes identified: hypothesis n°1: breakage due to impact or contact of one of the cutting edges with a stainless-steel pin, shaver, sight or other instrument.Hypothesis 2: drill blunted during previous operations, requiring the surgeon to apply thrust to advance the drill into the bone.The application of pushing forces results in bending deformation of the drill, which could cause several or a combination of damage.The investigation findings do not lead to a clear conclusion about the cause.No corrective or preventive action implemented.

Brand Name
PULLUP INSTRUMENTATION
Common Device Name
Ø 4.5MM CANNULATED DRILL BIT
Manufacturer (Section D)
S.B.M. SAS
zi du monge
lourdes, 65100
FR  65100
Manufacturer (Section G)
S.B.M. SAS
zi du monge
lourdes, 65100
FR   65100
Manufacturer Contact
regine estaun
zi du monge
lourdes, 65100
FR   65100
MDR Report Key21431608
Report Number3004549189-2025-00003
Device Sequence Number4361183
Product Code HTW
UDI-Device Identifier03760154006163
UDI-Public03760154006163
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPULL000255
Device Lot Number232764
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age21 YR
Patient SexMale
Patient Weight81 KG